Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 30, 2016, 8:13 PM CDT for Ouachita Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 30, 2016, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:25 PM CDT | FLASH FLOOD | Monroe, LA | SEVERAL STREETS FLOODED ACROSS THE NORTHERN SECTIONS OF MONROE. |
| Jul 30, 8:30 PM CDT | FLASH FLOOD | 3 Nne Monroe, LA | SEVERAL STREETS FLOODED IN THE TOWN AND COUNTRY AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2707 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WGUS54 KSHV 310113
FFWSHV
LAC073-310415-
/O.NEW.KSHV.FF.W.0078.160731T0113Z-160731T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1115 PM CDT
* AT 811 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. SOME PORTIONS OF THE CITY HAVE ALREADY SEEN IN
EXCESS OF 3 INCHES OF RAINFALL WITH ANOTHER 2-4 INCHES POSSIBLE
ACROSS THE CITY AND OTHER COMMUNITES IN OUACHITA PARISH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...STERLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
3228 9217 3228 9231 3232 9231 3241 9242
3258 9241 3259 9223 3262 9221 3269 9209
3272 9207 3269 9205 3271 9204 3271 9197
3266 9194 3266 9191 3260 9193 3252 9190
$$
131 follow-up statement
104
WGUS74 KSHV 310305
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT SAT JUL 30 2016
LAC073-310415-
/O.CON.KSHV.FF.W.0078.000000T0000Z-160731T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-
1005 PM CDT SAT JUL 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
OUACHITA PARISH...
AT 1003 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE PATCHY LIGHT TO
MODERATE RAIN ONGOING ACROSS PORTIONS OF OUACHITA PARISH. WHILE THIS
RAIN WILL LIKELY NOT RESULT IN ADDITIONAL FLASH FLOODING...RUNOFF FROM
PREVIOUS RAINFALL IS LIKELY STILL GOING ON...ESPECIALLY ACROSS FLOOD
PRONE AND POOR DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
3228 9217 3228 9231 3232 9231 3241 9242
3258 9241 3259 9223 3262 9221 3269 9209
3272 9207 3269 9205 3271 9204 3271 9197
3266 9194 3266 9191 3260 9193 3252 9190
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:02 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 30, 6:02 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 602 PM CDT SAT JUL 30 2016 .AVIATION... Isolated to scattered convection continuing across Southeast Oklahoma...Southwest Arkansas and portions of northern Louisiana early this evening. More favorable upper level support resides across SW Ar and for this reason...have kept VCTS riding for a few more hours at the TXK/ELD and MLU terminals. Convection should begin weakening in coverage and intensity over the next couple hours. After 04z...all we should be dealing with is convective debris cloud cover in the mid and high levels. Otherwise...cu field should get going once again with the aid of daytime heating on Sunday with the possibility of widely scattered convection once again across the region. The more favorable terminals to see any activity on Sunday appears to be the TXK/ ELD and MLU terminals but chances appear to limited attm to add this qualifier in the 00z terminal package this evening. 13 && .PREV DISCUSSION... /issued 342 PM CDT SAT JUL 30 2016/ DISCUSSION... Upper level shortwave across eastern OK/western AR has provided for large scale ascent with ample lift to generate scattered showers and thunderstorms. Due to the placement of the trough, most of the convection is confined along and north of I-30 but some additional showers and storms have developed farther south across east Texas and north Louisiana. A few storms north of I-30 have even become severe across SE OK/SW AR near the base of the shortwave trough where lift is stronger, sufficient to produce quarter size hail. Expect a general downward trend in convection later this evening as heating is lost with sunset, and slight chance pops will cover any lingering showers/storms through the late evening/overnight period. The upper ridge along the Gulf coast will become more influential on Sunday with mostly diurnal convection during the afternoon and early evening hours, mainly in south Arkansas and north Louisiana. The strengthening upper ridge across the region will spell hotter and drier conditions for the upcoming week. Rain chances will not be eliminated entirely, but expect only isolated coverage during the daytime hours of peak heating. The climb in temperatures back into the upper 90s will likely warrant heat advisories once again for much of the week. Aside from that, the only other focus will be close monitoring of the tropics as one disturbance now entering the Caribbean may approach the Yucatan by the end of the week. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 96 / 20 20 10 20 MLU 74 94 76 95 / 20 30 20 30 DEQ 72 94 74 95 / 20 30 10 20 TXK 75 95 77 96 / 20 20 10 20 ELD 73 94 76 95 / 20 30 10 30 TYR 77 97 77 97 / 10 10 10 10 GGG 76 96 77 97 / 20 20 10 20 LFK 75 95 76 96 / 20 20 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 19/13
Hazardous weather outlook, Jul 30, 11:36 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT SAT JUL 30 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1136 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100 DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Jul 30, 6:04 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT SAT JUL 30 2016
LAZ005-302345-
LINCOLN LA-
604 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN PARISH UNTIL
645 PM CDT...
AT 604 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GRAMBLING...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSTON...DUBACH...VIENNA...UNIONVILLE...CORINTH AND MOUNT ZION.
LAT...LON 3255 9279 3273 9283 3276 9276 3276 9267
3257 9257
TIME...MOT...LOC 2304Z 251DEG 10KT 3267 9272
13Special weather statement, Jul 30, 6:23 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT SAT JUL 30 2016
LAZ005-006-310015-
UNION LA-LINCOLN LA-
623 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND CENTRAL
LINCOLN PARISHES UNTIL 715 PM CDT...
AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FARMERVILLE...OR 13 MILES NORTHEAST OF RUSTON...
MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSTON...GRAMBLING...FARMERVILLE...DUBACH...VIENNA...DOWNSVILLE...
UNIONVILLE...BAYOU D ARBONNE LAKE...D ARBONNE...
MOUNT ZION AND SHILOH.
LAT...LON 3252 9272 3276 9277 3276 9273 3278 9272
3286 9243 3260 9234
TIME...MOT...LOC 2323Z 256DEG 12KT 3271 9254
13Local storm report, Jul 30, 6:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 WSW HOPE 33.66N 93.61W
07/30/2016 HEMPSTEAD AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE CITY OF HOPE.
&&
EVENT NUMBER SHV1600665
20Local storm report, Jul 30, 7:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL ATLANTA 33.12N 94.16W
07/30/2016 E1.00 INCH CASS TX AMATEUR RADIO
&&
EVENT NUMBER SHV1600666
20Special weather statement, Jul 30, 7:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT SAT JUL 30 2016
LAZ005-006-013-014-310045-
UNION LA-OUACHITA LA-LINCOLN LA-JACKSON LA-
722 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
SOUTHEASTERN UNION...SOUTHEASTERN LINCOLN AND OUACHITA PARISHES UNTIL
745 PM CDT...
AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF RUSTON TO
NEAR STERLINGTON...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...STERLINGTON...
LOCH LOMON...PINE GROVE...MINERAL SPRINGS...GUTHRIE...EUREKA...
CADERVILLE...DESHARD...DREW...FAIRBANKS...CALHOUN...
MILLHAVEN AND FOLKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 9194 3245 9194 3235 9218 3245 9263
3275 9206 3274 9205 3273 9207 3269 9205
3270 9204 3271 9204 3270 9202 3271 9197
3268 9197 3266 9194 3266 9191 3260 9193
3251 9190
TIME...MOT...LOC 0022Z 278DEG 29KT 3248 9249 3264 9213
24Special weather statement, Jul 30, 7:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT SAT JUL 30 2016
LAZ014-310130-
OUACHITA LA-
751 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OUACHITA PARISH UNTIL 830
PM CDT...
AT 750 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLAIBORNE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...DREW...FAIRBANKS...PINE
GROVE...MILLHAVEN AND LAPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3249 9194 3245 9194 3240 9200 3236 9201
3238 9231 3259 9224 3259 9222 3262 9221
3266 9214 3267 9195 3266 9194 3267 9193
3266 9191 3264 9193 3260 9193 3251 9190
TIME...MOT...LOC 0050Z 278DEG 29KT 3252 9218
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:22 PM CDT | Special Weather Statement | SHV | Ouachita | 23 min |
| Jul 30, 7:51 PM CDT | Special Weather Statement | SHV | Ouachita | 39 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.